Turn on thread page Beta

Test Anxiety - please help :( watch

    • #1
    • Thread Starter
    #1

    I apparently have 'text anxiety' which is a very acute response to exam stress. This isn't normal exam nerves or panicking because of not enough revision, this is a really sudden reaction despite months of preparation. I've been having panic attacks, not been able to sleep/ eat, have constant bad thoughts and keep having mind blanks and start crying randomly and keep shaking. What can I do about it? I've been to the doctor, I'm not really sure about medication in case it causes really bad side effects but I need to do something and I need some help

    Anyone had experience with this sort of acute anxiety before and what did you do about it?
    • Very Important Poster
    Offline

    22
    ReputationRep:
    Very Important Poster
    Have you had any counselling or any other talking therapy, if you don't want to go down the route of medication?
    Offline

    21
    ReputationRep:
    Propranolol - helps with physical effects of anxiety but won't affect your abilities, unlike sedatives/anti-anxiety drugs.
    Offline

    2
    ReputationRep:
    i also have similar symptoms and sometimes my chest goes really tight and it hurts to breath and i fell the ground beneath me shake i havnt been to the doctors or found anything that works really effectiviely but i try to not revise a few hours before an exam and take a walk, but it defo is draning so you should try taking sedatives or some sort of sleeping remedy
    • #1
    • Thread Starter
    #1

    Thanks everyone, I'm booked on to a counselling course which should hopefully help, I've done CBT for more general anxiety before which didn't really help so I'm hoping something more focused will be better. I've tried all the usual breathing techniques etc. but I was wondering if anyone had some good tips for avoiding panic attacks (apart from not panicking haha).

    I'm looking into medication but propanolol didn't work for me and gave me some fairly awful side effects (increase in migraines) so I'm hoping they can recommend a different beta blocker!

    Thanks all
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: May 17, 2015

2,822

students online now

800,000+

Exam discussions

Find your exam discussion here

Poll
Should predicted grades be removed from the uni application process

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.